Communications in Mathematical Physics

, Volume 176, Issue 1, pp 133–161 | Cite as

Conformal blocks on elliptic curves and the Knizhnik-Zamolodchikov-Bernard equations

  • Giovanni Felder
  • Christian Wieczerkowski


We give an explicit description of the vector bundle of WZW conformal blocks on elliptic curves with marked points as a subbundle of a vector bundle of Weyl group invariant vector valued theta functions on a Cartan subalgebra. We give a partly conjectural characterization of this subbundle in terms of certain vanishing conditions on affine hyperplanes. In some cases, explicit calculations are possible and confirm the conjecture. The Friedan-Shenker flat connection is calculated, and it is shown that horizontal sections are solutions of Bernard's generalization of the Knizhnik-Zamolodchikov equation.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Vector Bundle 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bernard, D.: On the Wess-Zumino-Witten model on the torus. Nucl. Phys.B303, 77–93 (1988)Google Scholar
  2. 2.
    Bernard, D.: On the Wess-Zumino-Witten model on Riemann surfaces. Nucl. Phys.B309, 145–174 (1988)Google Scholar
  3. 3.
    Bernard, D., Felder, G.: Fock representations and BRST cohomology in SL(2) current algebra. Commun. Math. Phys.127, 145–168 (1990)Google Scholar
  4. 4.
    Bourbaki, N.: Groupes et algèbres de Lie. Chap. 6, Paris: Masson, 1981Google Scholar
  5. 5.
    Crivelli, M., Felder, G., Wieczerkowski, C.: Generalized hypergeometric functions on the torus and topological representations ofU q(sl 2). Commun. Math. Phys.154, 1–24 (1993); Topological representations ofU q(sl 2) on the torus and the mapping class group. Lett. Math. Phys.30, 71–85 (1994)Google Scholar
  6. 6.
    Etingof, P., Kirillov, A., Jr.: On the affine analogue of Jack's and Macdonald's polynomials. Yale preprint (1994), hep-th/9403168, to appear in Duke Math. J.Google Scholar
  7. 7.
    Etingof, P., Frenkel, I., Kirillov, A., Jr.: Spherical functions on affine Lie groups. Yale preprint (1994), hep-th/9407047Google Scholar
  8. 8.
    Falceto, F., Gawędzki, K.: Chern-Simons states at genus one. To appear in Commun. Math. Phys.Google Scholar
  9. 9.
    Faltings, G.: A proof of the Verlinde formula. Preprint (1993)Google Scholar
  10. 10.
    Feigin, B., Schechtman, V., Varchenko, A.: On algebraic equations satisfied by hypergeometric correlators in WZW models. II. To appear in Commun. Math. Phys.Google Scholar
  11. 11.
    Felder, G.: Conformal field theory and integrable systems associated to elliptic curves. To appear in the Proceedings of the International Congress of Mathematicians, Zürich 1994Google Scholar
  12. 12.
    Felder, G., Wieczerkowski, C.: The Knizhnik-Zamolodchikov equation on the torus. Proceedings of the Vancouver Summer School of Mathematical Quantum Field Theory, August 1993Google Scholar
  13. 13.
    Goodman, F., Wenzl, H.: Littlewood-Richardson coefficients for Hecke algebras at roots of unity. Adv. Math.82, 244–265 (1990)Google Scholar
  14. 14.
    Humphreys, J.E.: Introduction to Lie algebras and representation theory. Berlin-Heidelberg-New York: Springer, 1980Google Scholar
  15. 15.
    Kac, V.G.: Infinite dimensional Lie algebras, Third edition. Cambridge: Cambridge University Press, 1990Google Scholar
  16. 16.
    Steinberg, R.: Conjugacy classes in algebraic groups. Lecture Notes in Mathematics366, Berlin Heidelberg-New York: Springer, 1974Google Scholar
  17. 17.
    Tsuchiya, A., Kanie, Y.: Vertex operators in conformal field theory onP 1 and monodromy representation of braid groups. Adv. Stud. Pure Math.16, 297–372 (1988)Google Scholar
  18. 18.
    Tsuchiya, A., Ueno, K., Yamada, Y.: Conformal field theory on universal family of stable curves with gauge symmetries. Adv. Stud. Pure Math.19, 459–566 (1989)Google Scholar
  19. 19.
    Verlinde, E.: Fusion rules and modular transformations in 2D conformal field theory. Nucl. Phys.B300[FS22], 360–376 (1988)Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Giovanni Felder
    • 1
  • Christian Wieczerkowski
    • 2
  1. 1.Department of MathematicsUniversity of North Carolina at Chapel HillChapel HillUSA
  2. 2.Institut Für Theoretische Physik IUniversität MünsterMünsterGermany

Personalised recommendations